# SDR IWP2720085003

- Difficulty date: November 23, 2007
- Submitted: November 23, 2007
- Operation: General aviation
- Aircraft: N408FA
- Make and model: Beech B-60
- Aircraft serial: P434
- Aircraft time: 1,520 hours
- System (JASC): 3230 · Landing Gear Retraction/Extension System
- Part: Spring
- Part number: 608100961
- Condition: Misinstalled
- Location: Mlg Downlock
- Component: Downlock, Beech
- Component part number: 608100895
- Stage of operation: LD
- How discovered: V
- Nature of condition: G
- Precautionary procedure: O

## Discrepancy

THIS AIRCRAFT EXPERIENCED A BENT /DAMAGED RT MAIN GEAR RETRACT ROD ASSEMBLY P/N 60-810057-617. A CURRENT OVERLOAD OF THE LANDING GEAR MOTOR CIRCUIT. THE RT MAIN GEAR FAILED TO EXTEND. THE EMERGENCY GEAR FAILED TO ALSO EXTEND THE RETRACTED MAIN. AC WAS FORCED TO LAND GEAR UP.  INVESTIGATION REVEALED AN IMPROPERLY INSTALLED TORSION SPRING (IN QUESTIONABLE CONDITION) ON THE RT MAIN DOWN-LOCK CABLE (JURY STRUT). INVESTIGATION REVEALED THAT THE IMPROPER INSTALLATION OF THIS SPRING RESULTED IN THE RT DOWN LOCK CABLE MOVING INTO AND ENTANGLING WITH THE DRAG BRACE KNEE JOINT AND UPLOCK DOWNLOCK PIVOT POINT DURING RETRACTION. HOWEVER- IT HAS NOT BEEN PROVEN BY FAA INSPECTORS, THAT THE IMPROPER INSTALLATION OF THIS SPRING CAUSED OR IN ANYWAY CONTRIBUTED TO THE FAILURE OF THE RT MAIN GEAR SYSTEM.
